Header

UZH-Logo

Maintenance Infos

The barnes G function and its relations with sums and products of generalized gamma convolution variables


Nikeghbali, A; Yor, M (2009). The barnes G function and its relations with sums and products of generalized gamma convolution variables. Electronic Communications in Probability, 14:396-411.

Abstract

We give a probabilistic interpretation for the Barnes G-function which appears in random matrix theory and in analytic number theory in the important moments conjecture due to Keating-Snaith for the Riemann zeta function, via the analogy with the characteristic polynomial of random unitary matrices. We show that the Mellin transform of the characteristic polynomial of random unitary matrices and the Barnes G-function are intimately related with products and sums of gamma, beta and log-gamma variables. In particular, we show that the law of the modulus of the characteristic polynomial of random unitary matrices can be expressed with the help of products of gamma or beta variables. This leads us to prove some non standard type of limit theorems for the logarithmic mean of the so called generalized gamma convolutions.

Abstract

We give a probabilistic interpretation for the Barnes G-function which appears in random matrix theory and in analytic number theory in the important moments conjecture due to Keating-Snaith for the Riemann zeta function, via the analogy with the characteristic polynomial of random unitary matrices. We show that the Mellin transform of the characteristic polynomial of random unitary matrices and the Barnes G-function are intimately related with products and sums of gamma, beta and log-gamma variables. In particular, we show that the law of the modulus of the characteristic polynomial of random unitary matrices can be expressed with the help of products of gamma or beta variables. This leads us to prove some non standard type of limit theorems for the logarithmic mean of the so called generalized gamma convolutions.

Statistics

Citations

8 citations in Web of Science®
7 citations in Scopus®
Google Scholar™

Downloads

43 downloads since deposited on 11 Dec 2009
8 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:2009
Deposited On:11 Dec 2009 08:56
Last Modified:06 Dec 2017 22:13
Publisher:University of Washington
ISSN:1083-589X
Free access at:Official URL. An embargo period may apply.
Official URL:http://www.math.washington.edu/~ejpecp/ECP/viewarticle.php?id=2124
Related URLs:http://arxiv.org/abs/0707.3187v1
http://www.zentralblatt-math.org/zmath/en/advanced/?q=an:pre05636482&format=complete

Download

Download PDF  'The barnes G function and its relations with sums and products of generalized gamma convolution variables'.
Preview
Filetype: PDF
Size: 1MB